MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC. PRECISION XTRA; BLOOD GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC. PRECISION XTRA; BLOOD GLUCOSE MONITORING SYSTEM
Model Number 98814-65
Medical Device Problem Code Low Readings (2460)
Health Effect - Clinical Codes Fatigue (1849); Hyperglycemia (1905)
Date of Event 07/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product has been requested back for an investigation.A follow-up report will be submitted once additional information is obtained.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
Customer's daughter reported that on (b)(6) 2018 at 12:00 p.M., the customer received a reading of 108 mg/dl on his adc blood glucose meter which was lower than he felt.It was further reported the customer experienced feeling "sleepy and tired" and was seen at a hospital where a reading of 302 mg/dl was obtained on the hospital meter at 1:00 p.M.Customer was diagnosed with hyperglycemia and treated with "2-3 bags" of intravenous fluids "to lower glucose".There was no report of death or permanent impairment associated with this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information:(serial number) was modified to unk as serial number reported was deemed invalid based on the extended investigation.No product was returned.Extended investigation was performed for the reported complaint and determined that there was no indication that the product did not meet specification.Dhrs (device history review) for precision xceed meters determined no discrepancies, deviations or nonconformance's.Dhr (device history review) for the precision xtra strips were reviewed and the dhr showed the precision xtra strips passed all tests before release.Retain testing was performed and all units performed within specification.A tripped trend review was completed for the reported complaint and determined that there were no confirmed complaints within the trend data in this review.If the product is returned, the case will be re-opened and a physical investigation will be performed.This also serves as a correction report.Pma/510(k) # was incorrectly documented in the initial mdr.Pma/510(k has been updated.

Brand Name
PRECISION XTRA
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC.
1360 south loop road
alameda CA 94502 7001
MDR Report Key7762864
Report Number2954323-2018-05925
Device Sequence Number11201899
Product Code NBW
UDI-Device Identifier00093815998389
UDI-Public00093815998389
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K040814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date12/31/2018
Device Model Number98814-65
Device Lot Number4500169237
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/12/2018
Supplement Date Received by Manufacturer05/09/2019
Initial Report FDA Received Date08/08/2018
Supplement Report FDA Received Date05/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient Weight82